Alert archive / Florida / Wind Chill Advisories in 2006

Wind Chill Advisory 3, NWS Miami, FL

January 18, 2006Collier County, Glades County, Hendry County, Florida

NWS Miami, FL issued this wind chill advisory at Jan 18, 2006, 5:56 AM EST for Collier County, Glades County, Hendry County, Florida. It took effect at Jan 19, 2006, 3:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 18, 2006, 5:56 AM EST (10:56 UTC)
In effect from
Jan 19, 2006, 3:00 AM EST
Expired
Jan 18, 2006, 8:44 PM EST
In force
Issued by
NWS Miami, FL

Counties Collier County, FL, Glades County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 132 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 10.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KMFL 181056
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
556 AM EST WED JAN 18 2006

FLZ063-066-070-181900-
/O.NEW.KMFL.WC.Y.0003.060119T0800Z-060119T1300Z/
GLADES-HENDRY-EASTERN COLLIER-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...IMMOKALEE
556 AM EST WED JAN 18 2006

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY FOR
GLADES...HENDRY...AND NORTHERN INTERIOR SECTIONS OF COLLIER COUNTY.

MUCH COOLER AND DRIER AIR WILL MOVE INTO THE AREA TODAY...BEHIND A
DEPARTING COLD FRONT. AS SKIES CLEAR TONIGHT...TEMPERATURES ARE
FORECAST TO FALL INTO THE UPPER 30S ACROSS THE AREA. THESE
TEMPERATURES...WHEN COMBINED WITH AN EXPECTED NORTH WIND OF 5 TO
10 MPH...WILL CREATE WIND CHILL READINGS IN THE 30 TO 35 DEGREE
RANGE ACROSS THE AREA LATE TONIGHT INTO EARLY THURSDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND WINDS WILL COMBINE
TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND
LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU PLAN TO VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
2 follow-up statements
000 
WWUS42 KMFL 182022
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
322 PM EST WED JAN 18 2006

FLZ070-182130-
/O.CAN.KMFL.WC.Y.0003.060119T0800Z-060119T1300Z/
EASTERN COLLIER-
INCLUDING THE CITY OF...IMMOKALEE
322 PM EST WED JAN 18 2006

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELED THE WIND
CHILL ADVISORY THAT WAS IN EFFECT FOR COLLIER COUNTY FOR THURSDAY
MORNING. WIND CHILL VALUES ARE NOT EXPECTED TO BE COLD ENOUGH TO
REQUIRE AN ADVISORY. HOWEVER...LIGHT WINDS IN THE EARLY MORNING
ALONG WITH COOL TEMPERATURES WILL BRIEFLY CREATE WIND CHILLS IN
THE UPPER 30S FROM IMMOKALEE TO SUNNILAND.

$$

FLZ063-066-191300-
/O.CON.KMFL.WC.Y.0003.060119T0800Z-060119T1300Z/
GLADES-HENDRY-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION
322 PM EST WED JAN 18 2006

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST
THURSDAY...

CLEARING SKIES WILL ALLOW OVERNIGHT TEMPERATURES TO FALL INTO THE
UPPER 30S ACROSS THE AREA. THESE TEMPERATURES...WHEN COMBINED
WITH AN EXPECTED NORTH WIND OF 5 TO 10 MPH...WILL CREATE WIND
CHILL READINGS IN THE 30 TO 35 DEGREE RANGE ACROSS THE AREA EARLY
THURSDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND WINDS WILL COMBINE
TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND
LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU PLAN TO
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
000 
WWUS42 KMFL 190144
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
844 PM EST WED JAN 18 2006

...WIND CHILL ADVISORY IS CANCELLED FOR GLADES AND HENDRY COUNTIES...

FLZ063-066-190245-
/O.CAN.KMFL.WC.Y.0003.060119T0800Z-060119T1300Z/
GLADES-HENDRY-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION
844 PM EST WED JAN 18 2006

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE WIND
CHILL ADVISORY FOR GLADES AND HENDRY COUNTIES THAT WAS IN EFFECT
FOR THURSDAY MORNING. ALTHOUGH TEMPERATURES WILL DROP INTO THE
UPPER 30S IN PARTS OF GLADES AND HENDRY COUNTIES BY EARLY THURSDAY MORNING...WIND
SPEEDS WILL BE TOO LIGHT TO INITIATE SIGNIFICANT WIND CHILLS.

HOWEVER...BECAUSE THE OVERNIGHT WINDS WILL BE VERY LIGHT AND THE
TEMPERATURES DIPPING INTO THE UPPER 30S...PATCHY FROST IS POSSIBLE
IN WIND PROTECTED AREAS. SENSITIVE PLANTS SHOULD BE COVERED OR
MOVED INDOORS.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 2:08 AM EST, 3 hours 48 minutes earlier.

Area forecast discussion, Jan 18, 2:08 AM EST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
208 AM EST WED JAN 18 2006

CURRENTLY...SOME SHOWERS DEVELOPING OVER CENTRAL CUBA MOVING NE
ACROSS THE FLA STRAITS AND MOVING MAINLY INTO THE ATLC E OF SE FLA
THOUGH EXTREME SE MIAMI-DADE COUNTY SEEING MINUTE SHOWERS. COLD
FRONT EXPECTED TO BE CLOSE TO A NAPLES-MELBOURNE LINE BY 08Z WITH A
NARROW BAND OF SHOWER ACTIVITY ASSOCIATED WITH THE FRONT. SOME
CLOUDS AND SHOWERS NOTED BEHIND FRONT AS WELL FOR SOME DISTANCE.

.DISCUSSION...UPPER TROUGH EXTENDING FROM N OF GREAT LAKES S TO THE
E GULF OF MEX SWINGS THROUGH THE E U.S. TODAY...WEAKENING AND PULL
-ING NE AND OFF NEW ENGLAND COAST TONIGHT. ASSOCIATED COLD FRONT
MOVES THROUGH S FLA THIS MORNING. WEAK HIGH PRES SURFACE/ALOFT MOVES
OVER FLA TONIGHT INTO ATLC THU. WITH NEAR ZONAL FLOW AND NO
AMPLITUDE TO RIDGE...FRONT STALLS OVER FLA STRAITS. ANOTHER DEEPEN
-ING TROUGH EMERGES FROM THE ROCKIES FRI INTO THE GREAT PLAINS
ALLOWING ATLC RIDGE TO REBUILD OVER THE FLA PENINSULA/SE U.S. FRI
...PERSISTING THROUGH THE WEEKEND AND INTO NEXT WEEK...DEFLECTING
ANY ADDITIONAL TROUGHS/FRONTS FROM PENETRATING TO S FLA.

FOR THE SHORT TERM...TODAY THROUGH THU NIGHT...COLD FRONT PUSHES
INTO NW PORTIONS OF AREA NEAR LAKE OKEE AROUND 4 AM MOVING OFF OF
THE SE COAST BEFORE 9 AM. A WEAKENING LINE OF GUSTY SHOWERS WITH
FRONT AS MAIN DYNAMICS RAPIDLY PULLING NE. FLARE-UP OF PRECIP ECHOES
OVER SE GULF DUE TO INFLUENCE OF WARM LOOP CURRENT WHICH SHOULD
WEAKEN AS WELL MOVING INTO COOLER SHELF WATERS OFF OF SW FLA COAST.
PRECIP SHOULD END EXTREME SE FLA BY NOON WITH DECREASING CLOUDS.
WITH FRONT LURKING JUST TO S THOUGH...EASTERLY WIND FLOW MAY BRING
SOME PESKY SMALL SHOWERS ONTO THE E COAST THU NIGHT. COLD AIR AD
-VECTION BEHIND FRONT KEEPS MAX TEMPS IN 60S TO NEAR 70 EXTREME S
WITH HIGHS TODAY PROBABLY HAVING OCCURRED JUST AFTER MIDNIGHT. MIN
TEMPS NOT TOO BAD E COAST TONIGHT WITH LOW/MID 50S AS SURFACE HIGH
SCOOTS FAIRLY RAPIDLY E INTO ATLC WITH A NE WIND OFF ATLC. IN THE
INTERIOR...WHERE WINDS MAY DECOUPLE...TEMPS COULD FALL INTO THE MID
TO UPPER 30S W OF LAKE OKEE WITH 40S ELSEWHERE. SOME PATCHY FROST
POSSIBLE IN THE COLDER AREAS. IF WINDS PERSIST THOUGH...WIND CHILLS
IN THE LOW TO MID 30S POSSIBLE IN GLADES AND HENDRY COUNTIES AND
POSSIBLY N COLLIER COUNTY AROUND IMMOKALEE. MAX TEMPS NEAR NORMAL
THU WITH WARMER MINS THU NIGHT E COAST DUE TO CONTINUED E WIND
FLOW...NEAR NORMAL INTERIOR. THUS...A SHORT COOL DOWN WITH THIS
FRONT. AFTER PLAYING THE NUMBERS GAME...A WIND CHILL ADVISORY WILL
BE ISSUED TONIGHT FOR GLADES, HENDRY AND N COLLIER COUNTIES.

.EXTENDED PERIOD...FRI THROUGH TUE...RIDGE OVER AREA WITH CONTINUED
E FLOW...BRINGING MINIMAL E COAST NOCTURNAL POPS TO E COAST...SPREAD
-ING TO THE INTERIOR AND W SUN THROUGH TUE. TEMPS ABOVE NORMS
THROUGH THE PERIOD.

&&
.MARINE...IN ATLC...SW 15 TO 20 KNOT WINDS SHIFT W IMMEDIATELY
BEHIND FRONT...BECOMING NW 20 TO 25 KNOTS BEFORE SHIFTING N 20 KNOTS
AND THEN NE TONIGHT BEFORE BECOMING MORE E AND GRADUALLY DECREAS
ING FRI BEFORE INCREASING AGAIN WHEN FRONT RETURNS N AND RIDGE
BUILDS IN. IN GULF...NW 20 TO 25 KNOTS THIS MORN...SHIFTING N
TONIGHT AND DECREASING GRADUALLY TO AN E FLOW 10 TO 15 KNOTS FRI
THROUGH SUN. ADVISORY CRITERIA ALL ZONES TODAY.

&&
.FIRE WEATHER...WITH MAX TEMPS MOST LIKELY OCCURRING AHEAD OF FRONT
AND AFTERNOON HIGHS EQUIVALENT TO PRESENT READINGS OR SLIGHTLY LOWER
THIS AFTERNOON. DRY AIR THOUGH ADVECTING IN AND MANIPULATION OF DEW
POINTS/MAX TEMPS STILL GIVE 2 TO 3 HOURS BELOW 35% IN GLADES, HEN
-DRY, N COLLIER COUNTIES AND BELIEVE IT OR NOT...E PALM BEACH
COUNTY. AREAS IN BETWEEN IN A LAKE OKEE MOISTURE SHADOW DUE TO THE
NORTHERLY WINDS. 20 FOOT WINDS THOUGH TO EXCEED 15 MPH AND WITH SOME
RH VALUES BELOW 35%...GOING WITH RED FLAG FOR THE ABOVE ZONES.
MITIGATING FACTORS THOUGH IS MAX TEMPS BUT TO CLOSE TO IGNORE
SITUATION.

&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  68  55  74  68  /  10  0  0   5
FORT LAUDERDALE  70  56  75  71  /  20  0  0  10
MIAMI            70  56  76  69  /  20  0  0  10
NAPLES           66  43  76  60  /  10  0  0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING GLADES, HENDRY, PALM BEACH AND NORTHERN
COLLIER COUNTIES THIS AFTERNOON.
     WIND CHILL ADVISORY GLADES, HENDRY AND NORTHERN COLLIER
COUNTIES TONIGHT.
AM...SMALL CRAFT ADVISORY TODAY.
GM...SMALL CRAFT ADVISORY TODAY.

&&
Hazardous weather outlook, Jan 18, 5:50 AM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
550 AM EST WED JAN 18 2006

FLZ063-066>075-191100-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
550 AM EST WED JAN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...WIND CHILL ADVISORY TONIGHT GLADES/HENDRY/NORTH INTERIOR COLLIER...
...MODERATE RISK OF RIP CURRENTS GULF COAST BEACHES...
...HAZARDOUS SEAS GULF STREAM AND OFFSHORE GULF WATERS...

RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS AT THE
GULF COAST BEACHES TODAY, DUE TO A NORTHWEST WIND FLOW OF 20 TO 25
KNOTS, BECOMING NORTHERLY THIS AFTERNOON.

TEMPERATURES: TEMPERATURES TONIGHT ARE FORECAST TO FALL INTO THE
UPPER 30S ACROSS GLADES, HENDRY, AND NORTHERN INTERIOR SECTIONS
OF COLLIER COUNTY. THESE COLD TEMPERATURES, WHEN COMBINED WITH A
NORTH WIND OF 5 TO 10 MPH TONIGHT, WILL CREATE WIND CHILL READINGS
IN THE 30 TO 35 DEGREE RANGE. AS SUCH, A WIND CHILL ADVISORY IS IN
EFFECT FOR GLADES, HENDRY, AND NORTHERN INTERIOR COLLIER COUNTY
TONIGHT.

WAVES: WINDS WILL INCREASE BEHIND A COLD FRONT TODAY, BECOMING
NORTHWEST AND EVENTUALLY NORTHERLY THIS AFTERNOON. THIS WILL ALLOW
SEAS IN THE GULF STREAM TO BUILD TO 12 FEET BY TONIGHT. GULF OF
MEXICO SEAS WILL BUILD UPWARDS TO 8 FEET TODAY ACROSS THE OFF SHORE
WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

DG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 4:41 AM ESTSpecial Marine WarningMFL34 min
Jan 18, 5:12 AM ESTSpecial Marine WarningMFL63 min
Jan 18, 6:14 AM ESTSpecial Marine WarningMFL91 min
Jan 18, 7:53 AM ESTSpecial Marine WarningMFL67 min

Nearby

Wind Chill Advisories in Florida, 2006Every wind chill advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.